MAUDE Adverse Event Report: SYNTHES GMBH 0.8MM DRILL BIT/MQC FOR THREADED HOLE/47MM; BIT, DRILL

SYNTHES GMBH 0.8MM DRILL BIT/MQC FOR THREADED HOLE/47MM; BIT, DRILL
Catalog Number 316.385
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative.E3: reporter is a j&j employee.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the drill bit ø0.8 l40/16 2flute was broken from the distal tip, fragment was not returned for evaluation.A dimensional inspection for the drill bit ø0.8 l40/16 2flute was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the drill bit ø0.8 l40/16 2flute.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot.Part # 316.385.Lot # f-15145.Manufacturing site: werk selzach logistik.Supplier: sphinx werkzeuge ag.Release to warehouse date: 31 oct 2013.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in colombia as follows: it was reported that the item was received as a blind unit from colombia on (b)(6), 2022.There was no allegation reported against the device.It was found upon product inspection on (b)(6)2023 that the item was broken from the distal tip.No further information is available.This report involves one 0.8mm drill bit/mqc for threaded hole/47mm.This is report 1 of 1 for (b)(4).

Brand Name
0.8MM DRILL BIT/MQC FOR THREADED HOLE/47MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SELZACH
bohackerweg 5
selzach 2425
SZ   2425
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16715832
Report Number8030965-2023-04462
Device Sequence Number17957867
Product Code HTW
UDI-Device Identifier07611819081048
UDI-Public(01)07611819081048
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number316.385
Device Lot NumberF-15145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Initial Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown